Skip to Accessibility Tools Skip to Content Skip to Footer

Can my dry mouth be contributing to thrush?

Can my dry mouth be contributing to thrush? I’ve been using corticosteroids since 2012 and recently have developed dry mouth. I also seem to have come down with a mild case of thrush near the same time. Gentian violet (blue tongue anyone!) and Corsodyl mouthwash have it a bay. For now. Any tips on keeping it from coming back? Thanks! Will


Community Answers
  • Janet Plank moderator
    4 months ago

    Hi WillDoe
    This is an important topic.

    Allison posted a very good article on thrush. The only thing s that I want to stress is to be sure to rinse very good after using your inhaled medications or corticosteroids. Change your toothbrush frequently.

    Dry mouth can be caused too by medications and treatments. Also by illness or chronic conditions. Do talk with your doctor and/or dentist about this condition. You can purchase items to help treat this condition: Toothpaste, mouth rinse, moisturing spray, and lozenges. The reason I stress this is because dry mouth can affect your teeth, gums, etc,

    I wish you well,
    Janet (site moderator)

  • WillDoe author
    4 months ago

    Hi Janet!
    Thanks for the reply!
    I have found that after using my Simbacort, a rinse for about a *minute* is very helpful. I have been using Listerine which also reduces my frequencies of infections!

    Thanks again, Janet!
    Will

  • WillDoe author
    8 months ago

    Thank you Allyson, the article was informative.

  • Allyson.Ellis moderator
    8 months ago

    Hi Will, thanks for your question! Thrush can be a common occurrence when taking a regular course of inhaled corticosteroids. This article gives some good tips on treating and preventing thrush: https://copd.net/living/sore-tongue-thrush/ I’m glad you have it under control and hope it stays that way for you! Wishing you a good day! ~Allyson (COPD.net team)

  • Share Your Answer

    Poll